Log in
Bone Health
2,266 members820 posts

Prolia

My dr is insisting I stay on it. Very scary to stay on or very scary to go off. After what I’m reading. So much controversy with prolia. Nothing good Don’t know what to believe.

14 Replies
oldestnewest

Hi jccros

Are you having problems being on Prolia? How long have you been having the injections? We do not hear many positive stories on here regarding prolia. These people have no need to use a forum, they are getting on with their lives. I admit it does sound to be a scary drug but if it is ok for you, what is the point of stopping it? I know someone who is having the injections and they are having no side effects that they know of.

Reply

No side effects. Had 3=injections. I’m concerned. Bout long term effects. And bout the new information on rebound osteoporosis . I don’t want to b on prolia for life . I will go on fosomax for a year. When they say it’s safe to stop without having those symptoms from stopping prolia. The withdrawals I’m hearing r scary

Reply

The problem with Prolia is when you stop it you are at risk of rebound fractures, which kind of defeats the purpose of taking the drug in the first place. If you need to stop taking it for any reason you must be given another osteoporosis medication until the risk of the rebound is minimized or gone. I don't know how long that takes but I think Prolia doesn't stay in the system as long as some of the other drugs? Which may, of course, be why the rebound occurs.

While you are on Prolia it is working very effectively to improve bone density and it seemed to be a good drug, which is why the serious rebound risk has turned out to be such a disappointment.

Reply

Thank u for your reply. I definitely will b taking fosomax. When I stop Prolia . R u on prolia

Reply

No, it turned out I didn't need any drugs - my osteoporosis diagnosis was wrong and only "osteopenia", so supplements and exercise have been all I needed to improve my bone density.

1 like
Reply

I am finding this out more and more HeronNS Please look at my latest post I will be putting on today !

Reply

It stays in you a long time, Believe me. I had two years worth and my two side effects are still with me almost a year after my last injection. It took me after the fourth injection to realize that Prolia was giving me the effects. One side effect is lessening very very slowly. i am hoping the poison will be out of my body in at least another year. Go to a good natural doctor and get their advice. They can tell you how to eat to increase your bone mass without these artifical means. I did not even NEED Prolia .it was given me as "prevention" while i was on estrogen blocker. I took myelf off the estrogen blocker too and am now using DIM and eating very healthy. Take lots of D , K, and vitamin C, fish oils, and "good" calcium sources. Do weight lifting, etc. If this rebound effect happens to folks, why are they still giving Prolia? It means it will have to be used on you forever or you will have to be put on another bad drug. People who never really needed Prolia should NOT be advised to use it. I am just praying to God that my four times being injected will not lead to the rebound effect. My bones were not bad to begin with, so I hope that will increase my chances of ending up ok. If you already have bad bones, there are natural doctors out there who can give you info on how to build your bones. I'm sorry if you already have bad bones. But i am here to warn those who were very unwisely told to go on prolia when they did not really need to.

Reply

I think you must mean this reply for someone else as I have never taken a bone medicine and do not need one. I did a lot of reading, however, when my doctor mistakenly told me I had osteoporosis.

Reply

I am 54 years old When I was 50 after falling and breaking my wrist my osteoporosis was discovered. I was on Bonviva injections for two years and it got worse. I have been on Prolia injections now for 2 years with no side effects that I know of. My scan this past December showed bone density improvement. For now I am trusting my doctor and staying with Prolia. At my next scan in two years I will see how my density is and ask what other options there are.

1 like
Reply

My side effects came roaring immediately after my 7th injection. I went from walking daily and yoga to constant pain and no activities. My physician too claims there is no alternative for me other than the Prolia injection. I have made an appt as I am due this month for my 8th 😢

Reply

I was on Prolia for 5 years had minor issues with the first two injections lasting 2-3 days. Had a scan after 3 years showed positive results but still in osteoporosis range; scan at the 5 year point showed I was in osteopenia range. The medication and trying to lead a 'healthy life style' showed very positive results, I was very pleased by the results.

Unfortunatly when I stopped for a 'Prolia holiday' it was at the time in the UK when it was not realised the possible rebound problems and I did have problems. BUT as the issues are now Known the care is different, so you shouldn't have problems like I had.

it is all very worrying as to what to do for the best. You could ask for a second opinion or just a second appointment to talk through your worries. Was it your GP or a hospital Consultant you saw? ROS website has lots of explainations (in understandable language) about the different medications, which I found helpful.

Posy White

1 like
Reply

I cannot give you medical advice, but can share my experience and what I've learned from others. I had been on Prolia for about 6 years when my shot was delayed by the medical center where I was receiving it. That's when I had the fractures that turned my life totally upside down.

I'm glad this happened to me at an age when my life expectancy isn't so great anyway, because my life as I knew it (active with family and community, traveling, enjoying dinner and a movie with friend, picnics with the grandkids - simple stuff like that -- is over. At least it has been for year now, and while I'm working hard in physical therapy (with no meaningful help either from the doctors who got me into this mess or from Amgen, the manufacturer of Prolia) improvement has been glacially slow.

I've gotten used to living with pain most of the time -- and I've managed to stay off habituating drugs -- (a broken back is bad enough without a monkey on it).

I so much wish I had never started Prolia. And the delay (or "stopping" or "discontinuation" as Prolia calls it, because I cannot find the word "delay" in any of their literature for doctors or patients) was caused by a change of doctors at a medical center.

I'm still on Prolia and it's creating some problems for me (such as getting some needed dental work done) -- but there seems to be no way off that isn't even more dangerous as far as I can see.

I guess many of us have done some pretty stupid things in our lives. I know I have.

But for me at least starting Prolia was by far the stupidest! But having started it, at least for me the danger of getting off seems much greater. I feel like a fish trapped in a gill net and there's really no good solution that I can see. But that's just my opinion.

Reply

Precisely my experience, the worst decision of my life (except it was not my decision, my trusted physician prescribed and I blindly followed😥)

Reply

Thank you for sharing this it is of extremely grave concern that in this day and age this is allowed to happen. I have had my first injection of this wretched stuff and have not felt well since so will not be having a second one will rely on more natural vitamins good diet and exercise and hope like hell I have no rebound effects.

Once again Viazoy thanks for sharing they reckon ageing is not for they faint hearted

Take care and I hope some joy comes your way for the rest of your precious life

Reply

You may also like...